Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 65, NWS Sioux Falls, SD

June 18, 2009Lincoln County, Lyon County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 18, 2009, 10:18 PM CDT for Lincoln County, Lyon County, Minnesota. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 10:18 PM CDT (03:18 UTC)
Expired
Jun 18, 2009, 11:00 PM CDT
In force
42 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Lincoln County, MN, Lyon County, MN

The radar

The Sioux Falls radar (KFSD), 109 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 10:22 PM CDTHAIL 14 Wnw Tyler, MN
Jun 18, 10:27 PM CDTHAIL 0.56 W Russell, MNHAIL COVERED GROUND. 0.50 RAINFALL. WINDS ESTIMATED AT 50+ MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1331 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 190318
SVRFSD
MNC081-083-190400-
/O.NEW.KFSD.SV.W.0065.090619T0318Z-090619T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1018 PM CDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINCOLN COUNTY IN SOUTHWEST MINNESOTA
  CENTRAL LYON COUNTY IN SOUTHWEST MINNESOTA

* UNTIL 1100 PM CDT

* AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
  WEST OF TYLER...OR 21 MILES NORTH OF PIPESTONE...AND WAS MOVING
  EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TYLER...ARCO AROUND 1025 PM CDT...
  RUSSELL AROUND 1040 PM CDT...
  MARSHALL AROUND 1100 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHWEST MINNESOTA.

&&

LAT...LON 4451 9580 4430 9571 4425 9618 4439 9630
TIME...MOT...LOC 0319Z 253DEG 32KT 4431 9624

$$

RSR
2 follow-up statements
000 
WWUS53 KFSD 190335
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1035 PM CDT THU JUN 18 2009

MNC081-190343-
/O.CAN.KFSD.SV.W.0065.000000T0000Z-090619T0400Z/
LINCOLN MN-
1035 PM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY IS 
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHWEST MINNESOTA.

LAT...LON 4427 9607 4444 9608 4451 9580 4430 9571
TIME...MOT...LOC 0333Z 259DEG 47KT 4435 9598

$$

MNC083-190400-
/O.CON.KFSD.SV.W.0065.000000T0000Z-090619T0400Z/
LYON MN-
1035 PM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHERN LYON COUNTY...

AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR RUSSELL...OR 13 MILES SOUTHWEST OF MARSHALL...MOVING EAST AT 55
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
LYND AROUND 1040 PM CDT...
MARSHALL AROUND 1045 PM CDT...

AT 1022 PM CDT...QUARTER SIZE HAIL WAS REPORTED 4 MILES WEST 
NORTHWEST OF TYLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHWEST MINNESOTA.

&&

LAT...LON 4427 9607 4444 9608 4451 9580 4430 9571
TIME...MOT...LOC 0333Z 259DEG 47KT 4435 9598

$$

RSR
000 
WWUS53 KFSD 190350
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1050 PM CDT THU JUN 18 2009

MNC083-190400-
/O.EXP.KFSD.SV.W.0065.000000T0000Z-090619T0400Z/
LYON MN-
1050 PM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LYON COUNTY EXPIRES
AT 1100 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4427 9607 4444 9608 4451 9580 4430 9571
TIME...MOT...LOC 0350Z 259DEG 47KT 4436 9566

$$

RSR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:50 PM CDT, 7 hours 28 minutes earlier.

Area forecast discussion, Jun 18, 2:50 PM CDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
250 PM CDT THU JUN 18 2009

.DISCUSSION...
A LOT GOING ON LATE THIS AFTERNOON...MAINLY AROUND THE CWA. AN
OUTFLOW BOUNDARY LEFT BEHIND FROM THE EARLY MORNING MCS HAS WEAKENED
AND LIFTED NORTH OF THE CWA. THE ACCAS FIELD IN CENTRAL SD ON THE
LEADING EDGE OF THE UPPER LEVEL SUPPORT HAS ALSO FALLEN APART. THE
LOW LEVEL JET CONTINUES TO REMAIN VEERED TO THE SOUTHWEST WITH ONLY
NORTHWEST IA AND A SMALL PART OF SW MN ON THE BACK EDGE OF THIS
FORCING. SEVERE WEATHER PARAMETERS SUGGEST THAT IF SOMETHING CAN
DEVELOP TONIGHT ANY SEVERE STORMS WOULD TEND TO TRACK ESE AT ABOUT
30 MPH WITH GOLF BALL SIZED HAIL...80 MPH WINDS AND ISOLATED
TORNADOES POSSIBLE. THE TORNADO THREAT AT THIS TIME LOOKS MINIMAL
WITH THE LOW LEVEL WIND FIELD NOT ALL THAT FAVORABLE AND THE 0-3KM
CAPE ONLY 25-50 J/KG. TWO AREAS TO BE CONCERNED WITH THIS AFTERNOON
AND EVENING WILL BE THE FAR NORTHERN CWA AND THE FAR EASTERN CWA.
NORTHWEST IOWA MAY GET A FEW THUNDERSTORMS WITH LOW LEVEL MASS
CONVERGENCE...BUT A FAIRLY HEALTHY CAP...250 J/KG PER 18Z OAX
SOUNDING...COULD PREVENT THIS. THE OTHER AREA WILL BE ON THE TAIL
END OF THE UPPER LEVEL SUPPORT FROM ABOUT CHAMBERLAIN TO HURON INTO
SW MN WITH AN ENCROACHING SFC TROF.

AFTER THIS...INSTABILITY EXITS THIS EVENING THE STRONG UPPER LEVEL
WAVE IN THE CENTRAL ROCKIES WILL EJECT ONTO THE PLAINS AND WITH
ENOUGH MID LEVEL MOISTURE WILL LIKELY SEE A BAND OF SHOWERS AND
ISOLATED THUNDERSTORMS MOVE INTO SC SD LATE TONIGHT AND WILL BRING
SOME SLIGHTLY HIGHER POOPS TO THIS AREA. /08

STRONG SHORTWAVE OVER WESTERN WYOMING IS EXPECTED TO MOVE ACROSS THE
FORECAST AREA TOMORROW.  THIS SYSTEM WILL PRODUCE A WEALTH OF CLOUD
COVER ACROSS THE AREA. 850 MB FRONTOGENESIS FOCUSES MAINLY SOUTH OF
INTERSTATE 90...AND HAVE FOCUSED HIGHEST POPS ACROSS SOUTH AND
EASTERN PORTIONS OF FORECAST AREA.  UPPER LEVEL SUPPORT IS FAIRLY
QUICK TO SHIFT NORTH AND EAST AS UPPER LEVEL JET STREAK LIFTS...BUT
WITH LOWER LEVEL LIFT HANGING ON ACROSS PORTIONS OF SOUTHWEST
MINNESOTA...LINGERED MENTION OF PRECIPITATION ACROSS SOUTHWEST
MINNESOTA THROUGH EARLY EVENING.  INSTABILITY IS NOT LOOKING ALL
THAT GREAT TOMORROW WITH PLENTY OF CLOUD COVER AROUND...AND
THEREFORE LEFT MENTION OF SHOWERS WITH ISOLATED T. THIS MAY BE A
LITTLE UNDERDONE AS CAPE VALUES ARE PROGGED TO CLIMB TO NEAR 500
J/KG THROUGHOUT THE DAY...BUT WANTED TO EMPHASIZE THAT SEVERE THREAT
IS BASICALLY NON-EXISTENT. WITH CLOUD COVER AND SHOWER
ACTIVITY...KEPT TEMPERATURES TOWARD THE COOL SIDE OF GUIDANCE
(CLOSER TO THE NAM THAN GFS) WITH AROUND 925 TO 900 MB MIX OUT TEMPS
IN THE UPPER 70S TO LOWER 80S.

LOW LEVEL FLOW BECOMES EXTREMELY WEAK THIS WEEKEND AS SURFACE RIDGE
OF HIGH PRESSURE CAMPS OUT OVER THE NORTHERN PLAINS.  THIS SHOULD
RESULT IN A FAIRLY PLEASANT DAY ON SATURDAY.  WITH STRONG
RADIATIONAL HEATING ON SATURDAY...SHOULD MIX DOWN SOME DRIER AIR
FROM ALOFT RESULTING IN TEMPERATURES IN THE 80S AND DEW POINTS IN
THE 50S.

ON SATURDAY NIGHT...LOW LEVEL JET SETS UP WITH GULF CONNECTION
FEEDING MOISTURE BACK INTO THE CENTRAL AND NORTHERN PLAINS.
GFS...NAM AND TO SOME DEGREE THE CANADIAN AGREE THAT THE NOSE OF THE
LOW LEVEL JET WILL BE FOCUSED ACROSS EAST CENTRAL NEBRASKA...WHILE
THE ECMWF EXTENDS THE JET FURTHER TO THE NORTH ACROSS THE EASTERN
DAKOTAS.  TEMPERATURE AND MOISTURE TRANSPORT APPEARS TO BE STRONG
ENOUGH THAT ACCAS TYPE SHOWER AND THUNDERSTORMS MAY DEVELOP ON THE
NOSE OF THE LOW LEVEL JET.  GIVEN THE PLACEMENT OF THE JET BY THE
CONSENSUS OF THE MODELS...APPEARS AS THOUGH ANY ACTIVITY MAY BE
FOCUSED TO OUR SOUTH BUT MAY LIFT INTO PORTIONS OF NORTHWEST IOWA ON
SUNDAY MORNING AS LOW LEVEL JET LIFTS NORTH AND WEAKENS.

FOCUS THEN SHIFTS TO THE WEST AS ANOTHER SHORTWAVE IS EXPECTED TO
MOVE THROUGH FORECAST AREA. THIS WAVE APPEARS TO BE FAIRLY WEAK AND
IS NOT FORECAST WELL BY THE SUITE OF MODELS...AND WITH MOISTURE
POTENTIALLY BEING TOUGH TO COME BY DEPENDING ON POSITION OF LOW
LEVEL JET SATURDAY NIGHT...THROTTLED BACK POPS SOME ON SUNDAY.

MONDAY THROUGH THURSDAY NEXT WEEK IS SOMEWHAT UNCERTAIN AT THIS
POINT AS UPPER LEVEL RIDGE BUILDS OVER THE PLAINS WITH PERIODIC
RIDGE RIDERS MOVING THROUGH.  TRIED TO TIME WAVES EARLY IN THE
PERIOD...BUT WAS QUITE DIFFICULT TOWARDS THE END OF THE PERIOD WITH
PATTERN BECOMING MORE ACTIVE.  OVERALL...LOOKS WARMER WITH PERIODIC
CHANCES OF THUNDERSTORMS MAINLY IN THE EVENING AND OVERNIGHT HOURS.
/BT

&&

.AVIATION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY
OVER SW MN AND NW IA LATE THIS AFTERNOON AND EVENING. THESE STORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL AND VERY STRONG AND GUSTY
WINDS. OTHERWISE...MAINLY VFR CONDITIONS ARE EXPECTED.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&
Hazardous weather outlook, Jun 18, 5:13 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
513 PM CDT THU JUN 18 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-191200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
513 PM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A MODERATE RISK OF SEVERE THUNDERSTORMS STILL EXISTS THIS EVENING
FROM SOUTHWEST MINNESOTA TO NORTHWEST IOWA. IF THUNDERSTORMS
DEVELOP...TORNADOES ARE STILL A THREAT...AS WELL AS LARGE HAIL
AND DAMAGING STRAIGHT LINE WINDS...MAINLY EAST OF A LINE FROM
MARSHALL MINNESOTA TO STORM LAKE IOWA...BUT ALSO ALONG AND NORTH
OF HIGHWAY 14 FROM NEAR HURON TO BROOKINGS INTO SOUTHWEST
MINNESOTA. ELSEWHERE IN THE FORECAST AREA...THERE IS STILL A
SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING INTO OVERNIGHT.
AT THIS TIME...LOW LEVEL CURVATURE DOES NOT LOOK TO BE AS STRONG
IN MOST OF SOUTHEAST SOUTH DAKOTA AND NEARBY AREAS...BUT THERE IS
THE SLIGHT RISK FOR LARGE HAIL AND STRONG WINDS WITH ANY
THUNDERSTORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 7 PM...MAINLY ALONG AND
NORTH OF HIGHWAY 14 IN SOUTH DAKOTA...AND IN PARTS OF SOUTHWEST
MINNESOTA AND NORTHWEST IOWA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

RSR

In the hours before

Local storm report, Jun 18, 8:34 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
834 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             3 NE CARTHAGE           44.19N 97.67W
06/18/2009  E0.88 INCH       MINER              SD   PUBLIC

0827 PM     HAIL             4 ENE CARTHAGE          44.19N 97.64W
06/18/2009  E1.00 INCH       MINER              SD   TRAINED SPOTTER

&&

KEWY
Local storm report, Jun 18, 8:45 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
845 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             10 S DE SMET            44.24N 97.55W
06/18/2009  E0.88 INCH       KINGSBURY          SD   EMERGENCY MNGR

0841 PM     HAIL             9 W OLDHAM              44.22N 97.49W
06/18/2009  E1.50 INCH       KINGSBURY          SD   PUBLIC

&&

KEWY
Local storm report, Jun 18, 9:01 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
901 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HAIL             3 SW OLDHAM             44.20N 97.35W
06/18/2009  E2.00 INCH       KINGSBURY          SD   PUBLIC

&&

DMILLER
Local storm report, Jun 18, 9:14 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
914 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             3 ENE OLDHAM            44.25N 97.25W
06/18/2009  E0.75 INCH       KINGSBURY          SD   TRAINED SPOTTER

&&

KEWY
Local storm report, Jun 18, 9:30 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HAIL             4 ESE SINAI             44.23N 96.96W
06/18/2009  E1.25 INCH       BROOKINGS          SD   PUBLIC

&&

KEWY
Local storm report, Jun 18, 9:59 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
959 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             5 S AURORA              44.21N 96.70W
06/18/2009  E0.75 INCH       BROOKINGS          SD   TRAINED SPOTTER

0954 PM     HAIL             4 WNW ELKTON            44.25N 96.56W
06/18/2009  E1.25 INCH       BROOKINGS          SD   PUBLIC

&&

KEWY

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:50 PM CDTTornado WarningFSDLincoln, Pipestone40 min
Jun 19, 4:20 PM CDTSevere Thunderstorm WarningFSDNobles, Rock40 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.